Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 107, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 16, 1998, 8:19 AM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1998, 8:19 AM CDT (13:19 UTC)
- Expired
- Jul 16, 1998, 10:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 161320 FFWBNA TNC111-169-189-161550- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 819 AM CDT THU JUL 16 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MACON COUNTY IN MIDDLE TENNESSEE TROUSDALE COUNTY IN MIDDLE TENNESSEE WILSON COUNTY IN MIDDLE TENNESSEE * UNTIL 1050 AM CDT * AT 816 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING SHOWERS AND THUNDERSTORMS OVER WILSON...TROUSDALE AND MACON COUNTIES. BESIDES OCCASIONAL LIGHTNING...VERY HEAVY RAINFALL IS ASSOCIATED WITH THESE SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES WILL LIKELY F6ALL IN AN HOUR'S TIME. DUE TO A NEARLY SATURATED SOIL... THIS EXCESSIVE RAIN WILL QUICKLY RUN-OFF...CAUSING CREEKS AND STREAMS TO RISE RAPIDLY. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:20 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jul 16, 2:20 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 AM CDT THU JUL 16 1998 LOOKS AS THOUGH WE WL SEE ONE MORE SHOT OF SHRA TDA BEFORE THE PLAGUE FINALLY SHIFTS EWD. 05Z SFC ANALYSIS SHOWS WK INVERTED SFC TROF STILL HOVERING OVR MID TN W/ RIDGE TO THE W ENCROACHING EVER NEARER. BROAD AREA OF >70 DEW POINTS STILL COVERING MOST OF SOUTHEAST. AS TROF ASSOCIATED W/ LO PRES CENTER IN CANADA CONTINUES TO MOVE EWD... SFC BNDRY OVR MID TN WL INTERACT...MV E...DEEPEN...AND BECOME CDFNT AS TROF TAKES ON LONGWAVE PATTERN. AM ALMOST LOOKING FORWARD TO THE SUMMERTIME HEAT AGAIN. MODEL WIND PROFILE WL BECOME NLY AT ALL LVLS BY THE END OF FCST PD AS HI PRES MVS BACK INTO MID TN. SEE A DRAMATIC DCRS IN POPS AFT PD 1. QPF FOR PD 2 REDUCED TO ZERO FOR ALL BUT THE SRN PLATEAU...AND EVEN HERE AMTS ARE VERY LIGHT. BLV FWC/FAN PD 1 TEMPS A LTL TOO HIGH CONSIDERING CLD COVER. WUD ADJUST THIS DOWN ONE CAT. AM TENDING TWD HIGHER FWC POPSR FOR PD 1. NASHVILLE 85/70/90/68 6210 COOKEVILLE 82/67/87/65 7410 LAWRENCEBURG 87/72/92/70 6210 MCMINNVILLE 85/70/90/68 7410 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:19 AM CDT | Flash Flood Warning | OHX | Macon | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.